MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redt0801 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when pulling the guide to cut the catheter, white dirt with flaking appearance was identified.The catheter was introduced into the patient without complications, but we were concerned if these dirt remained inside the catheter.The problem was evidenced during the passage of the power picc catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of foreign matter is inconclusive due to poor sample condition.Four photo samples of a stylet were provided for evaluation.The stylet is shown outside of patient use and is stored within a plastic bag.The red ¿warning¿ tag is visible near the black tab attached to the stylet.The photos show different angles of the stylet within the plastic bag; however, additional details and information could not be clearly discerned as the wire surface was not clearly visible.The presence of residue could not be determined due to the quality of the photo and lack of a physical sample.A review of the manufacturing records did not reveal any evidence to suggest a manufacturing related root cause contributed to the reported issue.Based on the description of the reported event, possible contributing factors include precipitant formation during flushing and material deposition prior to packaging.Since the complaint could not be confirmed from the images provided, the complaint remains inconclusive at this time.A lot history review (lhr) of redt0801 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10620571
Report Number3006260740-2020-03432
Device Sequence Number3232569
Product Code LJS
UDI-Device Identifier00801741027666
UDI-Public(01)00801741027666
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number3175118
Device Lot NumberREDT0801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1